Interstitial lung disease is a significant extra-articular manifestation of rheumatoid arthritis, due to its prevalence, morbidity and mortality. Biological therapies are widely used for rheumatoid arthritis treatment. However, some biological agents have been related to the induction or exacerbation of interstitial lung disease. We report a 51-year-old woman with knee arthralgia, hand and foot joint deformities. Although there were no respiratory symptoms, rheumatoid arthritis and interstitial lung disease were diagnosed. High-resolution computed tomography (HRCT) detected a radiological pattern of nonspecific interstitial pneumonia. After tocilizumab therapy for nine months, a second HRCT detected a worsening of interstitial lung disease, presenting a pattern of organizing pneumonia. Tocilizumab was discontinued and prednisone (1 mg/kg/day) was introduced. After two months, a further HRCT detected a significant improvement in organizing pneumonia. There are few similar cases in the literature of tocilizumab-induced organizing pneumonia in patients with rheumatoid arthritis. Despite being a rare adverse effect, knowledge of this association is important for monitoring the use of tocilizumab.Copyright © 2020, Gouveia et al.
March 9, 2020
The effect of access to a designated interdisciplinary post-acute rehabilitation service on participant outcomes after brain injury.
August 13, 2020